Alert archive / Wyoming / High Wind Watches in 2014

High Wind Watch 10, NWS Cheyenne, WY

February 16, 2014Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 16, 2014, 3:05 AM MST for Albany County, Laramie County, Wyoming. It took effect at Feb 17, 2014, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2014, 3:05 AM MST (10:05 UTC)
In effect from
Feb 17, 2014, 6:00 AM MST
Expired
Feb 16, 2014, 3:30 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.1 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 15, 9:10 PM MST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 15, 9:10 PM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
910 PM MST SAT FEB 15 2014

.UPDATE...
ISSUED AT 910 PM MST SAT FEB 15 2014

FORECAST MOSTLY ON TRACK TONIGHT. SKIES WILL REMAIN MOSTLY CLOUDY
WITH A FEW BREAKS HERE AND THERE. TEMPERATURES WILL REMAIN MILD
UNDER WESTERLY PACIFIC FLOW. NO CHANCES FOR PRECIPITATION TONIGHT.
WILL HAVE TO KEEP AN EYE ON WINDS IN THE ARLINGTON AREA AND
BORDEAUX TONIGHT BUT SHOULD REMAIN BELOW HIGH WIND THRESHOLDS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 315 PM MST SAT FEB 15 2014

THE AFTERNOON WATER VAPOR IMAGERY LOOP DEPICTED A MORE AMPLIFIED
LARGE SCALE FLOW ACROSS THE LOWER 48. POTENT SHORTWAVE TROUGH WAS
EXITING THE MID-ATLANTIC REGION. A LONGWAVE RIDGE WAS LOCATED OVER
THE INTERMOUNTAIN WEST...WITH A LARGE TROUGH APPROACHING THE BRITISH
COLUMBIA/PACIFIC NORTHWEST COAST. ABUNDANT MID/UPPER LEVEL PACIFIC
MOISTURE ENCOMPASSED MUCH OF THE WESTERN CONUS. THE LEADING EDGE OF
COOLER AIR THAT MOVED THROUGH THE HIGH PLAINS EARLIER THIS MORNING
HAS STALLED ALONG THE FRONT RANGE. POST-FRONTAL UPSLOPE AND MOISTURE
THAT BROUGHT 1 TO 3 INCHES OF SNOW OVER PORTIONS OF SOUTHEAST WY
HAS DECREASED...WITH LINGERING LOW CEILINGS...OCCASIONAL FLURRIES
AND TEMPERATURES IN THE 30S. SOME DRIER AIR AT THE LOW LEVELS HAS
BEEN FILTERING WESTWARD INTO THE NE PANHANDLE...ALLOWING TEMPERATURES
TO RISE INTO THE 40S. WINDS ALOFT HAD WEAKENED SOMEWHAT WITH WESTERLY
WINDS GENERALLY 15 TO 25 KT ACROSS SOUTHEAST WY.

UPPER RIDGE TO THE WEST APPROACHES THE REGION THIS EVENING AND
TRANSLATES EAST INTO THE GREAT PLAINS SUNDAY. THE 700/850 PRESSURE
GRADIENT FLOW INCREASES SUNDAY MORNING AND AFTERNOON IN ADVANCE OF
THE NEXT TROUGH AND PACIFIC COLD FRONT. GFS 700MB WINDS RAMP UP
TO AROUND 55KT ALONG THE FRONT RANGE BY 12Z SUNDAY...WEAKENING
BELOW 50KT BY 00Z MONDAY. THE CRAIG-CASPER 700MB GRADIENT PEAKS
AROUND 55M MIDDAY SUNDAY THEN DECREASES SOMEWHAT. WESTERLY WINDS
WIL BE GUSTY...BRIEFLY PEAKING NEAR 50 KT IN THE WIND CORRIDOR
BETWEEN LARAMIE AND RAWLINS STARTING AROUND SUNRISE SUNDAY AND
LASTING THROUGH EARLY AFTERNOON. DUE TO THE MARGINAL NATURE AND
SHORT DURATION OF THE GUSTY WINDS...CONFIDENCE IS NOT HIGH ENOUGH
TO ISSUE A HIGH WIND HEADLINE ATTM. THE NEXT SHIFT CAN RE-EVALUATE
THE SITUATION WITH 00Z DATA. SUNDAY WIL BE UNSEASONABLY MILD FOR
THE PLAINS ALA DOWNSLOPE WINDS WITH HIGHS IN THE 50S TO LOWER 60S.

PRECIPITATION DEVELOPS OVER THE SOUTHERN MOUNTAINS SUNDAY MORNING...
SPREADING NORTHEAST TO THE LARAMIE RANGE BY AFTERNOON AS THE COLD
FRONT MOVES INTO CENTRAL WY. A SURFACE WAVE FORMS ALONG THE FRONT
LATE AFTERNOON...WITH RAIN AND SNOW DEVELOPING OVER EAST CENTRAL
WY AND MOVING SOUTHEAST INTO WESTERN NE. AREAS FROM CHEYENNE TO
SIDNEY MAY NOT RECEIVE ANY MEASURABLE PRECIPITATION DUE TO
DOWNSLOPE. THE SNOWY AND SIERRA MADRE RANGES CAN EXPECT 2 TO 4
INCHES OF SNOW...LOCALLY HIGHER ON WEST FACING SLOPES. NORTH
LARAMIE RANGE AND SURROUNDING VALLEYS CAN EXPECT AN INCH OR LESS.

MONDAY WILL BE DRY AND SLIGHTLY COOLER. LEE SURFACE TROUGH DEEPENS
WITH PRESSURE FALLS DEVELOPING OVER SOUTHEAST WY IN ADVANCE OF THE
NEXT TROUGH MOVING INTO THE NORTHERN ROCKIES. THE WIND CORRIDORS
INCLUDING ARLINGTON AND BORDEAUX MAY EXPERIENCE WEST WIND GUSTS
NEAR 50KT. A HIGH WIND WATCH MAY BE REQUIRED FOR MONDAY. HIGH
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE SEASONAL NORMALS WITH
UPPER 40S TO MID 50S FOR THE PLAINS. WINDS WILL DIMINISH MONDAY
NIGHT AS THE TROUGH MOVES INTO THE NORTHERN GREAT PLAINS.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 240 PM MST SAT FEB 15 2014

WESTERLY FLOW ALOFT WILL BE OVER THE CWA TUESDAY AND WEDS BODING
FOR MILD CONDITIONS WITH SOME WINDINESS. ANY PCPN SHOULD BE CONFINED
TO THE HIGHER MTNS MAINLY WEDS. THURSDAY AND FRIDAY SHOULD SEE A
TREND TOWARDS COOLER AND MORE UNSETTLED CONDITIONS AS A COUPLE OF
UPPER SHORTWAVES MOVE ACROSS THE PACIFIC NW INTO THE NORTHERN
PLAINS CARVING OUT A LARGER SCALE UPPER TROF OVER THE NORTHERN
PART OF THE COUNTRY. BEST CHANCE FOR MORE WIDESPREAD PCPN FOR THE
CWA LOOKS TO BE ABOUT FRIDAY AS INITIAL WAVE MOVES BY AND INTERACTS
WITH SFC UPSLOPE FLOW IN RESPONSE TO LEE CYCLOGENESIS OVER COLORADO.
DRY BUT COOL SATURDAY AHEAD OF THE NEXT APPROACHING SYSTEM.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON)
ISSUED AT 440 PM MST SAT FEB 15 2014

MOUNTAIN TOPS MAY BE OBSCURED IN THE SNOWY AND SIERRA RANGES
THROUGH TONIGHT...OTHERWISE VFR ACROSS SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE. GUSTY WINDS WILL ONCE AGAIN BE COMMON THROUGH
THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THOUGH SUNDAY
BUT THE STRONGEST WINDS WILL HOLD OFF UNTIL SUNDAY EVENING. AN
UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA SUNDAY
LATE SUNDAY AFTERNOON AND EVENING...BRINGING ANOTHER ROUND OF SNOW
AND IFR. THE SNOW WILL MAINLY BE FOUND ALONG WEST OF THE LARAMIE
RANGE.

&&

.FIRE WEATHER...
ISSUED AT 315 PM MST SAT FEB 15 2014

FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK.
A QUICK SHOT OF COLDER AIR ALONG WITH SOME LIGHT SNOW OVER THE
EASTERN PLAINS TODAY WILL GIVE WAY WINDY AND MILDER CONDITIONS
SUNDAY AND MONDAY. TEMPERATURES WILL AVERAGE ABOVE SEASONAL
NORMALS. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 35 TO 40
PERCENT SUNDAY AND 25 TO 30 PERCENT MONDAY. THERE WILL BE CHANCES
FOR SNOW SHOWERS SUNDAY OVER THE MOUNTAINS...WITH SOME RAIN AND
SNOW DEVELOPING OVER THE NORTHEAST PLAINS SUNDAY NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...SML
SHORT TERM...JAMSKI
LONG TERM...RE
AVIATION...SML
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Feb 15, 12:25 PM MST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MST SAT FEB 15 2014

WYZ101>119-161345-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1225 PM MST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL END FROM NORTH TO SOUTH OVER SOUTHEAST WYOMING
THROUGH EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL BE ONE TO
TWO INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING SUNDAY AND CONTINUE THROUGH EARLY NEXT WEEK.

SNOW IS EXPECTED ACROSS THE SIERRA MADRE AND SNOWY RANGES SUNDAY
AFTERNOON AND SUNDAY NIGHT. ACCUMULATIONS WILL BE LESS THAN 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-161345-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1225 PM MST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL END FROM NORTH TO SOUTH OVER SOUTHERN PORTIONS OF
THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON. TOTAL SNOW
ACCUMULATIONS WILL BE LESS THAN ONE INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI/FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:05 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte60 hr

Nearby

High Wind Watches in Wyoming, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.